TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
391 Posts
Discussion Starter #1
Hi,
It's been a long time since I've been on the boards so a quick "hello" to all my friends. Now to the meat of my post; I was told last week that I've got CNS involvement, due to serotonin toxicity "meds cocktail". My PPC changed some of my meds around, took tons of labs and I see him again next week. It seems as if I've been feeling "off" since X-Mas, but being "lupie" anyway, who the heck can tell? :hehe: :rotfl:
Has anyone else had this? My doc said it would resolve its self, how long did it last for you? I mean the altered mental status, clumsiness, high levels of frustration and anxiety? Please help.

Awaiting your replys,

Michelle:eek:
 

·
Registered
Joined
·
4,444 Posts
I've tended to only read about this with respect to people on anti-depressant and other psychiatric medications. My understanding is that symptoms due to serontonin syndrome should ease substantially once the appropriate medication changes have been made. There can be a need for a long taper for some of these medications though, and I would strongly recommend a consult with a psychiatrist if any of the meds are of that sort.

Serotonin syndrome and CNS lupus are usually not related I thought? Interesting your physician linked the two...

Hope things improve for you soon. Let us know how it goes.
 

·
Registered
Joined
·
391 Posts
Discussion Starter #3
Maia,
Thanks for your response. It was an anti-d (fluoxetine) and my other meds that caused the serotonin syndrome. I was told I am of the 10% who developed it after long use. Most of my meds (at least the ones involved) I've been on for 4+ yrs. The thing is the poisoning was not spontaneous, so although I knew something was going on I couldn't pinpoint what it was. As the toxicity elevated it caused CNS involvement, not the lupus, or at least that is what I am understanding.
Heck, at this point I'm not sure what I "know" is right.

Michelle
 

·
Registered
Joined
·
931 Posts
Hey ((((((Michelle))))))

I don't have any advice for you I'm afraid, but wanted to send loads and loads of hugs your way :grouphug2: :grhug:

Hope you feel better very soon,

:foryou:

Zoi
 
1 - 5 of 5 Posts
Top